People use Oxycodone recreationally because they are after an Oxycodone High. Oxycodone is a powerful opioid analgesic prescribed to people suffering severe or chronic pain. Oxycodone is also highly addictive and abused by pain pill and heroin addicts. OxyContin is the brand name of oxycodone presented in time-released tablets that work to relieve pain for eight to 12 hours. OxyContin is also available in concentrated liquid, liquid and capsule form.
Euphoria, intense feelings of sedation and relaxation and pain relief make the recreational use of oxycodone popular among opioid abusers and addicts. By targeting the same opioid receptors in the brain that morphine and heroin target, oxycodone presents a definite risk for rapid addiction involving serious withdrawal symptoms if the user abstains from taking oxycodone.
- Oxycodone causes physical and psychological effects similar to heroin.
Snorting crushed oxycodone tablets allows the user to experience a quick “rush” by exposing tiny blood vessels crisscrossing nasal passages to the drug. This means crushed oxycodone is absorbed almost instantly into nasal tissues and vessels that send oxycodone directly to the brain.
People who snort oxycodone regular may ultimately suffer irreversible damage to their nasal passage tissue due to constriction of blood vessels. Lack of oxygenated blood to tissues will cause them to deteriorate and die, leaving holes in nasal passages vulnerable to infection.
- Oxycodone smokers crush tablets and either smoke the powder by itself in pipes or mix the powder with marijuana.
Smoking oxycodone also gets users higher quicker than swallowing tablets, liquids or capsules. Although oxycodone “smoke” does not contain carcinogens like tobacco smoke does, it can worsen bronchitis or asthmatic conditions and cause chronic sore throat.
Mixing Oxycodone and Alcohol
Both oxycodone and alcohol are central nervous system depressants that significantly reduce breathing rate, heart rate and brain activity. Combining oxycodone and alcohol is particularly dangerous because users may become unconscious, vomit while unconscious and choke to death. Coma is another real possibility of mixing central nervous system depressant due to severely decreased brain activity. In addition, overdose often occurs when users become so high they forget how much they have drank or how many oxycodone pills they have taken.
Dangers & Risks
Oxycodone deadens nerve endings, relieves pain and gives abusers an incredible sensation of euphoria and relaxation. Opioids feed the brain’s reward centers with such strong feelings of well-being and (false) happiness that the brain quickly starts craving these feelings. Unless cravings are satisfied, the user suffers unpleasant withdrawal symptoms.
Tolerance to oxycodone builds within a few days of using the drug regularly, forcing the abuser to consume, smoke or snort more oxycodone. Developing a high tolerance for any addictive substance also means the liver is processing drugs more effectively than the brain is processing them. Consequently, it is the brain that thinks it needs more oxycodone in reaction to chemical imbalances similar to imbalances associated with a heroin addiction.
Becoming addicted to prescribed oxycodone often leads a user to experiment with street drugs because they can no longer get prescriptions from their doctor. Consequences of transitioning from “legal” to illegal drugs include increased risk for arrest and incarceration, becoming involved in dangerous situations and participating in random sexual encounters that could expose the addict to HIV/AIDS and other STDs.
As tolerance builds, the need to take more medication than originally prescribed by their doctor means the recreational user will suffer withdrawal symptoms unless they can maintain higher levels of consumption. Flu-like symptoms, anxiety, insomnia and frightening occurrences of arrhythmia may force the addict to engage in illegal methods to obtain oxycodone. Additionally, going “cold turkey” when trying to defeat an oxycodone addiction leaves addicts at high risk for experiencing dehydration and shock from uncontrollable vomiting, breathing difficulties, seizures, coma and even death.
Give us your feedback about this page, here